Can Yeast Infections Be a Side Effect of Taking Amoxicillin?

causes of yeast infections

There are many different causes of yeast infections. It can come from having a weak immune system or an inappropriate diet. Additionally, diabetes increases your chances of contracting this disease.

Antibiotics are also an extremely important risk factor as well. Experts say that amoxicillin increases your risk of vaginal yeast infection. Furthermore, it makes you much likelier to suffer from oral thrush.

So why is this antibiotic among the causes of yeast infections? And what can you do about it?

The Dangers of Amoxicillin

Amoxicillin can be extremely useful.

After all, it treats a number of different bacterial infections. You can use it to treat bronchitis or pneumonia, so it can even save your life.

However, antibiotics only kill bacteria. They don’t do anything to stop viral infections. They also can’t kill fungi and may help them grow quicker.

So why is amoxicillin one of the causes of a yeast infection? It kills a number of useful bacteria in your body. Thus, there is nothing to stop yeast infection from spreading.

In order to treat this problem, you have to restore your bacterial balance. But how can you achieve that?

Treatment Options

The first step is to stop taking amoxicillin. If necessary, your doctors will recommend a replacement.

Then you might need to start taking antifungal medication. Some antifungal pills will help restore your body’s balance. Additionally, there are ointments you can put on the site of your infection to ease discomfort.

Your doctors will also recommend some other ways you can relieve the itching sensation. Unfortunately, yeast infection tends to last a long while. But with careful treatment, you can get rid of it over time.